A One Dimensional Analysis of Turbulence and Its Intermittence for the d-dimensional Stochastic Burgers Equation
2007, v.13, №2, 213-238
The inviscid limit of the stochastic Burgers equation is discussed in terms of the level surfaces of the minimising Hamilton-Jacobi function, the classical mechanical caustic and the Maxwell set and their algebraic pre-images under the classical mechanical flow map. The problem is analysed in terms of a reduced (one dimensional) action function. We demonstrate that the geometry of the caustic, level surfaces and Maxwell set can change infinitely rapidly causing turbulent behaviour which is stochastic in nature. The intermittence of this turbulence is demonstrated in terms of the recurrence of two processes.
Keywords: stochastic Burgers equation,caustic,Maxwell set,turbulence